This is a hard post for me. But it’s 2019 and being ashamed of acne and your perceived “flaws” is lame. I want to help someone with my experiences, even if it’s just one person, and there’s no way to do that unless I’m vulnerable and honest.
I started Accutane on the 16th of September, 2019. It’s now the 15th of October, 29 days later, and I thought I would post my results so far.
This photo is from September 17th:
This photo is from the 25th of September:
And finally, today, October 15th:
While the photos don’t do a very good job of showing it, I don’t have cysts any longer. Just redness. My skin texture has improved so much and a lot of smaller blackheads and whiteheads have cleared up. Instead of getting a new cyst or two every day, I get maybe one a week. I’m hardly a month in and I feel SO good. Now to talk specifics.
My Dr. prescribes me sixty 20mgs monthly, with the instruction to only take half of that (so one 20 milligram pill a day).
It’s a very low dose that I’m going to finish up in roughly a year. To get around doing bloodwork and to minimize the side effects of Accutane, I’m on a much lower dose than what is typically prescribed out. It also means I’m on the medication for longer.
However, I’m okay with this if it means my side effects are less. Here’s what I’m experiencing.
Obviously while on Accutane you get very dry. My lips and the skin on my face is dry, but not unbearably so. I make sure to use a lip mask at night and keep a lip balm glued to me during the day. I use a night cream (2-3 times daily and applied once at night) and I try to only wash my hair once a week. My eyes get dry but as long as I use eyedrops it’s not too bad. And other than a flare-up of never-before-seen eczema, nothing unusual has happened to me.
I still drink coffee, I drink a normal amount of water daily, my eyelashes are not falling out (neither is my hair), and my lips certainly aren’t flaking off. I even drank alcohol this weekend (which gave me a headache, but I also live in a very dry climate so that’s to be expected).
My only regret so far is not going on Accutane sooner. As long as you are exercising the proper methods of birth control and taking care of yourself while you take this medication, it’s not scary. ESPECIALLY if you are taking a lower dosage. I can’t emphasize that enough. I’m clearing up in the first 2-3 months like a patient on a higher dose of Accutane, but without the harsh side effects, and long-term issues that may stay with you after you take a high dose of this medication. So if you can, talk to your Dr. about doing a lower amount over a longer period of time.
If you have questions please get in touch, and I’ll keep doing updates as I go. Be kind! x
6 Replies to “1 Month of Accutane RESULTS”
It’s really great that you decided to share this I’m sure it will help others who are going through similar problems! And yes being ashamed of your flaws is lame!
LikeLiked by 2 people
Thank you so much for reading and for your kind words! 🙂
LikeLiked by 1 person
You’re very welcome!
I took Accutane when I was a teenager and thats been a very long time ago. It does a great job of clearing one’s skin but as you said the side effects are hard. I hope you make it through all of that.
Thank you! I’m lucky my side effects aren’t worse. It’s worth it to feel confident in my skin finally. x
Like!! Really appreciate you sharing this blog post.Really thank you! Keep writing.